Alert archive / Washington / High Wind Watches in 2012
High Wind Watch 1, NWS Seattle, WA
NWS Seattle, WA issued this high wind watch at Jan 21, 2012, 3:49 AM PST for San Juan County, Washington. It took effect at Jan 22, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 3:49 AM PST (11:49 UTC)
- In effect from
- Jan 22, 2012, 10:00 AM PST
- Expired
- Jan 21, 2012, 8:50 PM PST
- In force
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 495 m²/s²
- 0-3 km storm-relative helicity
- 812 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188 WWUS76 KSEW 211149 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 349 AM PST SAT JAN 21 2012 .WINDY CONDITIONS WILL EASE LATER TODAY AS A FRONT PUSHES INLAND. A SECOND FRONTAL SYSTEM COULD BRING DAMAGING WINDS TO THE COAST AND NORTHWEST INTERIOR SUNDAY. WAZ001-510-516-517-220000- /O.NEW.KSEW.HW.A.0001.120122T1800Z-120123T0600Z/ /O.CON.KSEW.WI.Y.0005.000000T0000Z-120121T1800Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 349 AM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLAND...WHIDBEY ISLAND...AND THE NORTH AND CENTRAL COAST. * WIND...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS MORNING. LOCAL SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...GUSTY WINDS CAN SNAP TREE BRANCHES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ503-506-220000- /O.NEW.KSEW.HW.A.0001.120122T1800Z-120123T0600Z/ /O.CON.KSEW.WI.Y.0005.000000T0000Z-120121T1800Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 349 AM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * SOME AFFECTED LOCATIONS...BELLINGHAM AND SANDY POINT. * WIND...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS MORNING. LOCAL SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...GUSTY WINDS CAN SNAP TREE BRANCHES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ504-505-507>509-511-512-211800- /O.CON.KSEW.WI.Y.0005.000000T0000Z-120121T1800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 349 AM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...TACOMA...OLYMPIA. * WIND...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS MAY SNAP TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. AREAS WITH TREE AND LIMB DAMAGE CAUSED BY THE ICE STORM MAY SEE NUMEROUS ADDITIONAL FALLING LIMBS. BEWARE SNAGS WHICH ARE LIKELY TO FALL WHEN THE WIND INCREASES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
3 follow-up statements
577 WWUS76 KSEW 211325 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 525 AM PST SAT JAN 21 2012 .WINDY CONDITIONS WILL EASE LATER TODAY AS A FRONT PUSHES INLAND. A SECOND FRONTAL SYSTEM COULD BRING DAMAGING WINDS TO THE COAST AND NORTHWEST INTERIOR SUNDAY. WAZ516-517-220000- /O.CAN.KSEW.WI.Y.0005.000000T0000Z-120121T1800Z/ /O.CON.KSEW.HW.A.0001.120122T1800Z-120123T0600Z/ NORTH COAST-CENTRAL COAST- 525 AM PST SAT JAN 21 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. * SOME AFFECTED LOCATIONS...NORTH AND CENTRAL COAST. * WIND...WINDS HAVE EASED THIS MORNING. LOCAL SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...GUSTY WINDS CAN SNAP TREE BRANCHES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ001-503-506-510-220000- /O.CON.KSEW.WI.Y.0005.000000T0000Z-120121T1800Z/ /O.CON.KSEW.HW.A.0001.120122T1800Z-120123T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 525 AM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS...WHIDBEY ISLAND. * WIND...SOUTHWESTERLY 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS MORNING. LOCAL SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * IMPACTS...GUSTY WINDS CAN SNAP TREE BRANCHES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ504-505-507>509-511-512-211800- /O.CON.KSEW.WI.Y.0005.000000T0000Z-120121T1800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 525 AM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...TACOMA...OLYMPIA. * WIND...SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...GUSTY WINDS MAY SNAP TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. AREAS WITH TREE AND LIMB DAMAGE CAUSED BY THE ICE STORM MAY SEE NUMEROUS ADDITIONAL FALLING LIMBS. BEWARE SNAGS WHICH ARE LIKELY TO FALL WHEN THE WIND INCREASES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
845 WWUS76 KSEW 212330 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 330 PM PST SAT JAN 21 2012 .DAMAGING WINDS ARE POSSIBLE ALONG THE COAST AND IN THE NORTH INTERIOR OF WESTERN WASHINGTON SUNDAY AS A STRONG FRONT ASSOCIATED WITH A DEEPENING LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. WAZ001-503-506-510-516-517-220730- /O.CON.KSEW.HW.A.0001.120122T1800Z-120123T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 330 PM PST SAT JAN 21 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM TO 10 PM SUNDAY... * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS...WHIDBEY ISLAND...BELLINGHAM...ANACORTES...AND THE WASHINGTON COAST. * WIND...SOUTHEAST WIND 20 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE ON SUNDAY. THE WIND WILL SHIFT TO SOUTHWESTERLY IN THE EVENING. * IMPACTS...GUSTY WINDS CAN FELL TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$
766 WWUS76 KSEW 220450 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PST SAT JAN 21 2012 .DAMAGING WINDS ARE LIKELY ALONG THE COAST AND IN THE NORTH INTERIOR OF WESTERN WASHINGTON SUNDAY AFTERNOON AND EVENING AS A STRONG FRONT ASSOCIATED WITH A DEEPENING LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. VERY WINDY CONDITIONS ARE EXPECTED NEAR THE CASCADE PASSES IN THE EAST PUGET SOUND LOWLANDS SUNDAY AFTERNOON AND EARLY EVENING. WAZ001-503-506-510-516-517-221300- /O.UPG.KSEW.HW.A.0001.120122T1800Z-120123T0600Z/ /O.NEW.KSEW.HW.W.0002.120122T1800Z-120123T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 850 PM PST SAT JAN 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS...WHIDBEY ISLAND...BELLINGHAM...ANACORTES...AND THE WASHINGTON COAST. * TIMING...STRONG WINDS WILL DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING. * WIND...SOUTHEAST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH WINDS OF THIS STRENGTH CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT. SUSTAINED WINDS OF 40 MPH OR GUSTS OF 60 MPH ARE LIKELY. && $$ WAZ505-221300- /O.NEW.KSEW.WI.Y.0006.120122T2100Z-120123T0600Z/ EAST PUGET SOUND LOWLANDS- 850 PM PST SAT JAN 21 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST SUNDAY. * SOME AFFECTED LOCATIONS...NORTH BEND...SNOQUALMIE FALLS...FALL CITY. * TIMING...WINDY CONDITIONS WILL DEVELOP LATE SUNDAY MORNING AND WILL CONTINUE THROUGH EARLY SUNDAY EVENING. * WIND...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE NEAR THE WESTERN APPROACH TO SNOQUALMIE PASS. * IMPACTS...WINDS SUNDAY AFTERNOON AND SUNDAY EVENING MAY BRING DOWN TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. TREES THAT HAVE BEEN DAMAGED BY THE RECENT ICE STORM MAY BE ESPECIALLY SUSCEPTIBLE TO LOOSING LARGE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Jan 21, 3:35 AM PST, 14 minutes earlier.
Area forecast discussion, Jan 21, 3:35 AM PST, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD COASTAL FLOODING INFO
NATIONAL WEATHER SERVICE SEATTLE WA
335 AM PST SAT JAN 21 2012
.SYNOPSIS...RAIN AND WIND WILL DECREASE TODAY IN THE WAKE OF A
VIGOROUS FRONTAL SYSTEM. A SECOND FRONT WILL BRING ANOTHER ROUND OF
RAIN AND WIND SUNDAY AFTERNOON AND EVENING. ANOTHER FRONT WILL MOVE
THROUGH THE AREA TUESDAY AND WEDNESDAY.
&&
.SHORT TERM...A FRONTAL SYSTEM MOVING ONSHORE WILL BRING RAIN...
WIND...AND MOUNTAIN SNOW THIS MORNING. AS OF 3 AM...THE HAD PUSHED
ONTO THE COAST. IT SHOULD MAKES ITS WAY THROUGH THE INTERIOR THIS
MORNING AND PUSH EAST OF THE CASCADES LATE IN THE MORNING.
THE RAIN WITH THIS FRONT...COMBINED WITH EXISTING MELTING LOWLAND
SNOW...WILL CAUSE SOME URBAN AND RIVER FLOODING PROBLEMS TODAY. SEE
THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.
WINDS WILL PEAK IN THE NEXT FEW HOURS AT THE COAST AND OVER THE
NORTHWEST INTERIOR AND THEN EASE LATER THIS MORNING. THERE WILL ALSO
BE A SOUTHERLY SURGE THROUGH THE PUGET SOUND AREA FOR A FEW HOURS
LATER THIS MORNING BEHIND THE FRONT. A WIND ADVISORY IS IN EFFECT
FOR ALL OF THIS FOR THIS MORNING.
SNOW LEVELS HAVE RISEN TO BETWEEN 4000 AND 5000 FEET THIS MORNING
BUT EASTERLY FLOW IS KEEPING TEMPERATURES BELOW FREEZING IN THE
PASSES. THE HEAVIEST SNOWFALL WITH THE FRONT THIS MORNING WILL BE AT
MOUNT BAKER WHERE STORM TOTALS WILL END UP OVER A FOOT. LESSER
AMOUNTS ARE LIKELY FARTHER SOUTH AND IN THE PASSES BUT THERE WILL BE
FREEZING RAIN CONCERNS IN THESE AREAS ON TOP OF THE SNOWFALL. A
WINTER STORM WARNING CONTINUES FOR THE CASCADES THIS MORNING TO
COVER ALL OF THIS WITH AN ADVISORY FOR THE HURRICANE RIDGE AREA IN
THE OLYMPICS.
THE WAVE WATCH MODEL INDICATED A LARGE WESTERLY SWELL TRAIN OF UP TO
20 FT WILL IMPACT THE COAST TONIGHT...WHICH WAS SOONER AND SLIGHTLY
LOWER IN HEIGHT THAN THE EARLIER PREDICTION. THE COMBINATION OF
SWELLS AND WIND WAVES /COMBINED SEAS/ WILL LIKELY COINCIDE WITH THE
TIME OF HIGH TIDE ON SUNDAY. THE TIDAL ANOMALY AT LA PUSH CONTINUED
TO RUN ABOUT 2 FT ABOVE THE TIDAL PREDICTION...WHICH TRANSLATED TO
AN EXPECTED HIGH TIDE NEAR 11.5 FT THIS MORNING. IF THE TIDE
CONTINUES TO RUN 2 FT ABOVE THE PREDICTION THROUGH SUNDAY MORNING...
ANTICIPATE THE HIGH TIDE HEIGHT TO BE SIMILAR TO TODAY. THESE
CONDITIONS WILL RAISE THE RISK OF SEVERE EROSION OF THE JETTY
PROTECTING THE TOWN OF LA PUSH AND THE LOWER QUILEUTE TRIBAL
VILLAGE. THERE WILL BE A THREAT OF COASTAL FLOODING AT LA PUSH
DURING THE TIME OF HIGH TIDE ON SUNDAY. THUS THE COASTAL FLOOD WATCH
WILL REMAIN IN EFFECT.
THE RAIN...WIND...AND MOUNTAIN SNOW WILL TAPER LATER THIS MORNING
AND AFTERNOON AS THE FRONT PULLS AWAY. THERE WILL BE A RELATIVE LULL
IN THE WEATHER TONIGHT THEN ANOTHER VIGOROUS FRONT WILL MOVE ONSHORE
LATER SUNDAY. MODELS ARE IN DECENT AGREEMENT SHOWING A 970-975 MB
SURFACE LOW TRACKING THROUGH THE OFFSHORE WATERS SUNDAY AFTERNOON
AND MOVING ONSHORE JUST NORTH OF VANCOUVER ISLAND IN THE EVENING. AT
THE LEAST...THIS LOOKS LIKE ADVISORY LEVEL WINDS FOR THE COAST AND
NORTHWEST INTERIOR AGAIN. FOR NOW...IT IS CLOSE ENOUGH TO WARRANT A
HIGH WIND WATCH FOR THESE AREAS LATE SUNDAY MORNING THROUGH SUNDAY
EVENING. THIS SYSTEM WILL BRING ANOTHER ROUND OF SNOW TO THE
MOUNTAINS...PROBABLY ADVISORY LEVEL AMOUNTS. MONDAY WILL BE A
POST-FRONTAL SHOWERY DAY IN BETWEEN WEATHER SYSTEMS. SCHNEIDER
.LONG TERM...LONG RANGE MODELS ARE IN FAIR AGREEMENT SHOWING A
FRONTAL SYSTEM MOVING ONSHORE TUESDAY ALTHOUGH THE GFS IS SHOWING
THE SYSTEM SPLITTING A BIT MORE THAN THE ECMWF. A REINFORCING SHOT
OF MOISTURE IS FORECAST BY THE MODELS ON WEDNESDAY BUT BY THAT POINT
THE MODELS ARE BEGINNING TO DIVERGE WITH THE SPECIFICS. DRYING
IS INDICATED FOR THURSDAY AND FRIDAY WITH WESTERLY FLOW ALOFT ON
THURSDAY THEN A WEAK UPPER LEVEL RIDGE ON FRIDAY. SCHNEIDER
&&
.AVIATION...AN UPPER TROF OFFSHORE WILL MOVE ACROSS THE AREA TODAY.
FLOW ALOFT BECMG STRONG WLY. AN OCCLUDED FRONT WAS MOVING ACROSS THE
INTERIOR EARLY THIS MORNING...AND WILL BE WELL E OF THE CASCADES BY
1300 UTC. ANTICIPATE STRONG LOW LEVEL ONSHORE FLOW IN THE WAKE OF
THIS FRONT.
CIGS WILL MAINLY BE IN THE 1500 TO 2K FT THIS MORNING BUT THERE WILL
BE IMPROVEMENT BY THIS AFTERNOON. BY 2000 UTC...CIGS SHOULD MAINLY
BE IN THE 3-5K FT RANGE. THE MTNS WILL BECOME PARTIALLY OBSCD
/HIGHER PEAKS STICKING OUT OF THE CLOUDS/ BY EARLY THIS AFTERNOON.
KSEA...CIGS WILL REMAIN BETWEEN 2K AND 2500 FT EARLY THIS MORNING
BUT WILL LIFT TO NEAR 4K FT BY 1800 UTC AND ABOVE 5K FT THIS
AFTERNOON. GUSTY S OR SW WINDS /BEHIND THE FRONT/ WILL PERSIST TODAY
BUT WILL GRADUALLY DIMINISH DURING THIS AFTERNOON.
&&
.MARINE...AN OCCLUDED FRONT WAS MOVING ACROSS THE INTERIOR WATERS
EARLY THIS MORNING. STRONG ONSHORE FLOW WILL PREVAIL ACROSS THE AREA
IN THE WAKE OF THIS FRONT TODAY. ALSO EXPECT A LARGE SWELL TRAIN TO
AFFECT THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE
FUCA TONIGHT. ANOTHER STRONG FRONTAL SYSTEM WILL IMPACT THE AREA ON
SUNDAY FOR THE POSSIBILITY OF STORM FORCE WINDS OVER THE COASTAL
WATERS AND GALE FORCE WINDS ELSEWHERE.
&&
.HYDROLOGY...LOW ELEVATION SNOW MELT AND A SERIES OF FRONTAL SYSTEMS
WILL POSE A THREAT OF HYDROLOGIC IMPACTS OVER THE NEXT SEVERAL
DAYS...MAINLY FOR THE SKOKOMISH RIVER AND THE FLOOD-PRONE RIVERS OF
SOUTHWEST WASHINGTON.
RAIN THAT FELL FRIDAY AND OVERNIGHT IS COMBINING WITH LOW ELEVATION
SNOW MELT TO CREATE MINOR SMALL STREAM AND URBAN FLOODING PROBLEMS
THROUGHOUT THE AREA. MOSTLY THIS AMOUNTS TO LOCAL PONDING OF WATER
IN INTERSECTIONS AND UNDERPASSES...AND AROUND CULVERTS AND CLOGGED
DRAINS. SOME SMALL STREAMS COULD OVERFLOW THEIR BANKS...AND THERE IS
ALSO A POSSIBILITY OF LAND SLIDES. THESE MOSTLY MINOR HAZARDS WILL
CONTINUE THROUGH TODAY AT LEAST...AND PERHAPS LONGER WHERE THE SNOW
TAKES LONGER TO MELT AND RUN OFF.
NEXT IS THE SKOKOMISH RIVER. IT IS EXPECTED TO FLOOD TODAY AND
TONIGHT...AND A FLOOD WARNING WAS ISSUED LAST NIGHT. GENERALLY
SPEAKING 2 TO 5 INCHES OF PRECIPITATION HAS FALLEN OVER THE SOUTH
SLOPES OF THE OLYMPIC PENINSULA DURING THE PAST 24 HOURS. THE
FREEZING LEVEL HAS BEEN IN THE 5000 TO 7000 FT RANGE...SO MOST OF
THAT FELL AS RAIN. LOW ELEVATION SNOW MELT WILL ADD AROUND ANOTHER 1
TO 1.5 INCHES OF RUNOFF. THAT SHOULD BE ENOUGH TO CAUSE A MINOR
FLOOD ON THE SKOKOMISH.
THERE IS ALSO A THREAT -- THOUGH A LESS CERTAIN THREAT -- OF MINOR
FLOODING ON THE CHEHALIS RIVER...ITS TRIBUTARY THE NEWAUKUM RIVER...
AND THE DESCHUTES RIVER. THE NEWAUKUM AND DESCHUTES RIVERS WILL
CREST CLOSE TO FLOOD STAGE LATER TODAY. THE CHEHALIS RIVER WILL
CREST IN CENTRALIA AND GRAND MOUND ON SUNDAY...AND FURTHER
DOWNSTREAM IN GRAYS HARBOR COUNTY SUNDAY NIGHT AND MONDAY. RAINFALL
IN THESE BASINS HAS BEEN IN THE 1.0 TO 2.5 INCH RANGE...AND SNOW
MELT WILL ADD ANOTHER 1.0 TO 2.0 INCHES OF RUNOFF. AGAIN...IF
FLOODING DOES OCCUR IT WILL BE MINOR.
THE NEXT VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE AREA SUNDAY
AFTERNOON THROUGH MONDAY MORNING. THE SNOW LEVEL WILL BE RELATIVELY
LOW -- IN THE 1500 TO 2500 FT RANGE -- AND IT WILL BRING ONLY 1 TO
2.5 INCHES OF PRECIPITATION TO THE MOUNTAINS. IN OTHER WORDS IT WILL
BE A MOUNTAIN SNOW PRODUCER RATHER THAN A FLOOD PRODUCER. IN
ADDITION THE LOWLAND SNOWMELT SHOULD BE ALL BUT GONE AND A
NON-FACTOR BY THAT TIME. THIS SECOND SHOT OF RAIN COULD RENEW THE
THREAT OF FLOODING ON THE SKOKOMISH OR PROLONG MINOR FLOODING ON THE
LOWER REACH OF THE CHEHALIS...BUT OTHERWISE IT SHOULD NOT HAVE MUCH
IMPACT.
ANOTHER STRONG FRONTAL SYSTEM WILL AFFECT THE REGION TUESDAY THROUGH
WEDNESDAY. THIS SYSTEM COULD BRING A GREATER THREAT OF RIVER
FLOODING...BUT MODELS ARE NOT IN GOOD AGREEMENT AT THIS POINT. MOST
RUNS OF THE GFS MODEL SHOW A LESS THREATENING SITUATION WITH THE
FRONT MOVING THROUGH QUICKLY. THE EUROPEAN MODEL...ON THE OTHER
HAND...LOOKS MORE LIKE THE TYPICAL FLOOD PRODUCING PATTERN FOR
WESTERN WASHINGTON. OBVIOUSLY THIS IS SOMETHING WE WILL CONTINUE TO
WATCH CLOSELY. MCDONNAL
&&
WA...COASTAL FLOOD WATCH AREA AROUND LA PUSH IN WESTERN CLALLAM
COUNTY SATURDAY THROUGH SUNDAY.
.WINTER STORM WARNING FOR THE NORTH AND CENTRAL WEST SLOPES
OF CASCADES AND PASSES IN EFFECT UNTIL 10 AM PST TODAY.
.WINTER WEATHER ADVISORY FOR THE OLYMPICS UNTIL 10 AM PST
TODAY.
.WIND ADVISORY FOR MOST OF THE LOWLANDS UNTIL 10 AM PST TODAY.
.HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST AND NORTHWEST
INTERIOR FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING.
.HIGH SURF ADVISORY FROM 10 AM TODAY TO 4 PM PST SUNDAY FOR THE
NORTH AND CENTRAL COAST.
.FLOOD WATCHES HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST
AREA.
PZ...GALE WARNING IN EFFECT FOR ALL WATERS EXPECT THE NEAR
SHORE WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER OUT TO 10
NM AND THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY IN EFFECT FOR THE NEAR SHORE WATERS AND
WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 PM PST SUNDAY FOR
THE GRAYS HARBOR BAR.
STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE COASTAL AND NEAR SHORE WATERS.
GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
THE REMAINING WATERS EXCEPT THE PUGET SOUND/HOOD CANAL.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:13 PM PST | Coastal Flood Watch | SEW | 59 hr | |
| Jan 20, 11:36 PM PST | River Flood Warning | SEW | Mason | 5 days |
| Jan 21, 3:58 AM PST | Gale Watch | SEW | 12 hr | |
| Jan 21, 3:58 AM PST | Small Craft Advisory | SEW | 35 hr | |
| Jan 21, 3:58 AM PST | Storm Watch | SEW | 12 hr | |
| Jan 21, 3:58 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 12 hr | |
| Jan 21, 3:14 PM PST | Winter Weather Advisory | SEW | 37 hr | |
| Jan 21, 3:50 PM PST | Gale Warning | SEW | 33 hr | |
| Jan 21, 3:50 PM PST | Storm Warning | SEW | 29 hr |
Nearby
High Wind Watches in Washington, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.